Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 201, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2012, 8:35 PM CDT for Dallas County, Kaufman County, Rockwall County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 13, 2012, 9:14 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Dallas County, TX, Kaufman County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2223 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS54 KFWD 140135
SVRFWD
TXC113-257-397-140230-
/O.NEW.KFWD.SV.W.0201.120614T0135Z-120614T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
835 PM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...
NORTHWESTERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
ROCKWALL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHEAST OF SACHSE...MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SACHSE AND ROYSE CITY AROUND 845 PM...
FATE AROUND 855 PM...
ROWLETT...ROCKWALL AND GARLAND AROUND 900 PM...
HEATH AROUND 915 PM...
SUNNYVALE AROUND 925 PM...
FORNEY AND MESQUITE AROUND 930 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-30 BETWEEN MILE MARKERS 46 AND 66...
I-45 NEAR MILE MARKER 284...
I-635 BETWEEN MILE MARKERS 6 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3298 9664 3298 9630 3273 9630 3273 9672
3299 9671 3299 9665
TIME...MOT...LOC 0135Z 357DEG 16KT 3302 9654
$$1 follow-up statement
977
WWUS54 KFWD 140214 RRA
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT WED JUN 13 2012
TXC113-257-397-140224-
/O.CAN.KFWD.SV.W.0201.000000T0000Z-120614T0230Z/
DALLAS TX-KAUFMAN TX-ROCKWALL TX-
914 PM CDT WED JUN 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR ROCKWALL...NORTHWESTERN
KAUFMAN AND NORTHEASTERN DALLAS COUNTIES IS CANCELLED...
AT 914 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3298 9664 3298 9630 3273 9630 3273 9672
3299 9671 3299 9665
TIME...MOT...LOC 0214Z 357DEG 16KT 3285 9653
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:04 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 13, 7:04 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 704 PM CDT WED JUN 13 2012 .AVIATION... /00Z TAFS/ CONCERNS...ONGOING SEVERE THUNDERSTORMS...STRATUS POTENTIAL. EAST-WEST BOUNDARY DRAPED ACROSS THE METROPLEX. MOISTURE POOLING ENHANCED INSTABILITY AT THE HEAT OF THE DAY. WITH LITTLE INHIBITION...CONVERGENCE WAS JUST ENOUGH TO INITIATE SEVERE STORMS IN VICINITY OF KDFW AND KDAL. AIRPORT WEATHER WARNING FOR DFW ADDRESSES SEVERE STORM WHICH IMPACTED THE TERMINAL COMPLEX... CONTINUES THROUGH 730 PM FOR LIGHTNING. MID-LEVEL SHORTWAVE IS MOVING EAST OF THE AREA...AND THE ONSET OF SUBSIDENCE SHOULD COINCIDE WITH NIGHTFALL...BRINGING AN END TO THE ACTIVITY. CONVECTION IS UNLIKELY TO DISRUPT LLJ DEVELOPMENT...AND STRATUS INTRUSION LATE TONIGHT...BUT WILL REASSESS WITH 03Z AND 06Z ISSUANCES. 25 && .UPDATE... CONVECTIVE OUTFLOW BOUNDARY RESIDES ACROSS THE NORTHERN PORTION OF THE METROPLEX THIS EVENING BEHIND COMPLEX OF RAIN/STORMS THAT HAS MOVED INTO THE ARKLATEX. CONVERGENCE ALONG THIS BOUNDARY HAS INTENSIFIED OVER THE LAST HOUR AND ONE THUNDERSTORM HAS DEVELOPED JUST WEST OF PLANO. LOCALLY RUN CONVECTIVE PARAMETERS INDICATES AN AXIS OF MODERATE INSTABILITY RIGHT UP INTO THE METROPLEX WITH LITTLE INHIBITION. THERE APPEARS TO BE LITTLE LARGE SCALE SUBSIDENCE IN THE WAKE OF THE EARLIER COMPLEX OF RAIN/STORMS BASED ON THE CU FIELD EXTENDING WELL BACK INTO NORTHWEST TEXAS. HIGH RESOLUTION GUIDANCE CONTINUES TO SUGGEST SOME DEVELOPMENT THROUGH LATE EVENING ACROSS THIS PART OF NORTH TEXAS SO WILL UP POPS A BIT THROUGH THE LATE EVENING HOURS. WILL ALSO HAVE TO WATCH THE CONVECTION ACROSS WEST TEXAS AS THIS SAME GUIDANCE INDICATES THE POTENTIAL FOR IT TO MOVE INTO THE WESTERN COUNTIES. WILL WATCH THIS OVER THE NEXT FEW HOURS AND ADJUST POPS OUT WEST IF IT APPEARS THAT IT WILL MAKE IT IN. DUNN && .PREV DISCUSSION... /ISSUED 325 PM CDT WED JUN 13 2012/ MCV CONTINUES TO MOVE EAST ALONG THE RED RIVER VALLEY THIS AFTERNOON. EXPECT THE REMAINING SHOWER ACTIVITY OVER THE NORTHEAST CWA TO CONTINUE UNTIL ABOUT 6 PM...THEN IT SHOULD MOVE EAST OF THE CWA. WE FEEL THE GFS PRECIPITATION OUTPUT WAS OVERDONE FOR TONIGHT AND THURSDAY WHEN COMPARED TO THE WRF...NAM...EC AND CANADIAN....THUS WE RELIED ON THE THESE MODEL SOLUTIONS AND OTHER HIGH RESOLUTION WRF REFLECTIVITY OUTPUT. SO WE WILL MAINTAIN ISOLATED CHANCES OVER THE NORTHEAST CWA THIS EVENING...THEN A SLIGHT CHANCE OVER THE NORTHEAST AND FAR EAST- CENTRAL COUNTIES LATE TONIGHT WHERE NOCTURNAL DEVELOPMENT IS POSSIBLE IF THE MCV TURNS MORE SOUTHEAST INTO EAST TEXAS PER SEVERAL MODEL SOLUTIONS. ALSO LATE TONIGHT...THERE IS A SLIGHT CHANCE THAT ANOTHER DYING MCS OVER WEST OKLAHOMA COULD PUSH SOME CONVECTION DOWN INTO THE WESTERN RED RIVER VALLEY. WILL MAINTAIN SOME LOW CHANCE POPS ALONG THE RED RIVER VALLEY COUNTIES AND NORTHEAST COUNTIES ON THURSDAY DUE TO THE POTENTIAL FOR AN OUTFLOW BOUNDARY NEAR THE RED RIVER AND LINGERING VORTICITY OVER EAST TEXAS. FOR THE REST OF THE FORECAST PERIOD...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...A LATE SEASON CUT OFF UPPER LOW DEVELOPS OVER SOUTHERN CALIFORNIA AND THEN RETROGRADES WESTWARD WHILE UPPER RIDGING BUILDS OVER THE SOUTHERN PLAINS AND MERGES WITH A PACIFIC RIDGE REPLACES THE RETROGRADING UPPER LOW. BY EARLY NEXT WEEK...THE UPPER HIGH WILL SLIDE WESTWARD AND LEAVE NORTH TEXAS UNDER WEAK LOW PRESSURE ALOFT THE REST OF NEXT WEEK. LONG RANGE MODELS OF THE PAST SEVERAL RUNS ARE INDICATING A TROPICAL SYSTEM DEVELOPING NEAR YUCATAN ON WEDNESDAY THAT MOVES NORTHWARD TOWARD THE TEXAS OR LOUISIANA COAST BY NEXT WEEKEND. TEMPERATURES WILL BE NEAR NORMAL THE NEXT FEW DAYS...THEN SLIGHTLY WARMER NEXT WEEK. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 92 74 92 73 / 20 5 5 5 5 WACO, TX 73 93 73 93 72 / 10 5 5 5 5 PARIS, TX 69 90 70 90 69 / 30 20 5 5 5 DENTON, TX 72 91 73 91 72 / 20 5 5 5 5 MCKINNEY, TX 71 91 72 91 71 / 30 5 5 5 5 DALLAS, TX 74 92 74 92 73 / 20 5 5 5 5 TERRELL, TX 71 91 73 92 71 / 20 5 5 5 5 CORSICANA, TX 72 92 73 92 72 / 10 5 5 5 5 TEMPLE, TX 74 93 73 93 71 / 10 5 5 5 5 MINERAL WELLS, TX 73 92 71 92 70 / 10 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/91
Hazardous weather outlook, Jun 13, 6:02 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 602 PM CDT WED JUN 13 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 602 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM BOWIE TO FORT WORTH TO CANTON THROUGH LATE THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY ALONG THE IMMEDIATE RED RIVER VALLEY INTO FAR EASTERN NORTH TEXAS. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH LATE EVENING ACROSS THE NORTHERN HALF OF NORTH TEXAS. DUNN
In the hours before
Local storm report, Jun 13, 8:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT WED JUN 13 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL GRAND PRAIRIE 32.75N 96.98W
06/13/2012 E1.75 INCH DALLAS TX TRAINED SPOTTERLocal storm report, Jun 13, 8:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT WED JUN 13 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL GRAND PRAIRIE 32.75N 96.98W
06/13/2012 E2.75 INCH DALLAS TX TRAINED SPOTTER
INTERSECTION OF I-20 AND ROBINSON RD. WINDSHIELDS
BROKEN. LOWERING OF CLOUD BASE AND APRNT SLIGHT ROTATION.Local storm report, Jun 13, 8:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 PM CDT WED JUN 13 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL NEW HOPE 33.21N 96.56W
06/13/2012 E1.00 INCH COLLIN TX AMATEUR RADIO
QUARTER HAIL AT HWY 380 AND NEW HOPE ROADLocal storm report, Jun 13, 8:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CDT WED JUN 13 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL DALLAS 32.77N 96.78W
06/13/2012 E2.75 INCH DALLAS TX NWS EMPLOYEE
REPORTED AT NORTHPARK MALL.Local storm report, Jun 13, 8:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT WED JUN 13 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL LEONARD 33.38N 96.25W
06/13/2012 E4.25 INCH FANNIN TX AMATEUR RADIO
SOFTBALL HAIL AND TREES/SHRUBS DOWN IN LEONARDLocal storm report, Jun 13, 8:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
835 PM CDT WED JUN 13 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL PARKER 33.05N 96.62W
06/13/2012 E2.00 INCH COLLIN TX AMATEUR RADIO
2-INCH HAIL IN PARKERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:12 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 63 min |
| Jun 13, 7:29 PM CDT | Special Weather Statement | FWD | Collin | 31 min |
| Jun 13, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 61 min |
| Jun 13, 7:47 PM CDT | Special Weather Statement | FWD | Fannin | 28 min |
| Jun 13, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 50 min |
| Jun 13, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 66 min |
| Jun 13, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 53 min |
| Jun 14, 4:08 AM CDT | Special Weather Statement | FWD | Delta | 37 min |
| Jun 14, 5:04 AM CDT | Areal Flood Advisory | FWD | Lamar | 86 min |
| Jun 14, 5:58 AM CDT | Flash Flood Warning | FWD | Delta, Lamar | 2 hr |
| Jun 14, 7:47 AM CDT | Areal Flood Warning | FWD | Delta, Lamar | 2 hr |
| Jun 14, 8:00 AM CDT | Special Weather Statement | FWD | Hopkins | 30 min |
| Jun 14, 8:06 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| Jun 14, 8:47 AM CDT | Special Weather Statement | FWD | Hunt | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.